Jump to content
CrazyBoards.org

Recommended Posts

Hello! 

 

I am new to the board, I hope I have chosen the right forum to pose this question.  :huh:

 

I've been on 300mg of Seroquel XL for close to three years, for Bipolar II. Almost four months ago I had the dose upped to 400mg.

 

Sometimes I have a feeling that is best described by the Akathisia label, internal feeling of restlessness, external feeling something uncomfortable on my skin. Moving, shaking, rubbing my arms, and etc... helps relieve it most of the time. It is rare and transient; I thought it was connected with mania, but I've had it a few times recently, and have certainly not been manic. 

I do also get it when I take my medication and don't allow myself to sleep. I rarely let this happen, but whenever it does, I always get the akathisia feeling, and it's much, much, stronger. I feel like there are ants under my skin, I have to move, and when I sit still again, it comes back quickly. It goes away when I lie down to sleep, and it's never there when I wake up.

 

Essentially, I am wondering a) If anyone else has this feeling on Seroquel (or not); b) If it is a form of akathisia, or something else; c) If it's psychosomatic - my mother thinks so, but I really don't feel like it is; d) If it could be a precursor to chronic akathisia? That is my main worry - I really, really don't think I could manage this feeling long-term. And Seroquel works so well for me!

 

Any and all answers appreciated - thank you! :D

Edited by Lillian326
Link to comment
Share on other sites

I have the same thing, mostly in my legs

my doctor considers it Akathisia

 

I try to go to sleep before it starts, but if I stay up to late it happens

it is unpleasant

Benedryl helps, 50 mgs is what I take

 

talk w your doctor about this, some people take a prescription med to cope with this side effect

 

I don't think your mother is correct that it is somatic, sort of annoying that she thinks that

Link to comment
Share on other sites

This is a great question Lillian326! I was wondering this myself but figured I would shut up as I seem to be doing quite a bit of posting lately! I get these nasty symptoms at night time and it sort of feels itchy but like there are things crawling under your skin- now I know that it really is akathisia - what I figured it might be.  It doesn't last long for me nor is it bad enough (yet) to bother me too much but I will be monitoring it as I have just gone up to 100mg of Seroquel and I suspect I might go up some more! Welcome, btw!

:)

Link to comment
Share on other sites

Thanks so much everyone!
 

Melissaw - No, my doctor doesn't know yet. I'm in a weird situation where the only doctor I have regular contact with is my GP (once a month for a repeat prescription). I have a psychiatrist, but he's not very involved with my care. I will mention it to my GP, and if she thinks it's worth doing something about I'll certainly make an appointment with my psyche. 

 

Glad to have gotten it out there, feel like there's a weight off my mind.  :rolleyes:

 

Kristen - good luck with Seroquel, as I said above, it works so well for me, I hope it is the same for you! Akathisia is the only serious side effect I've noticed. Though for the first few months of taking it, I would suggest being careful with bending down and standing up - I almost fainted at the train station one morning.  :lol: Also, keeping a bottle of water on you will alleviate the dry mouth, though that wasn't too bad for me, even on the higher dose. 

Link to comment
Share on other sites

I had this happen when I was on Seroquel. I would get it about an hour after taking the pill and it lasted about an hour. I had to take the 300mg as 100mg x 3/day to keep the akathisia to a bearable level. I would get sleepy, but if I tried to lay down I would immediately leap up again with the akathisia. The two daytime doses were managable as I could pace and keep moving, but the evening dose was terrible.

 

Urgh, taking it was a mess! But it worked like a charm for my depression, so I took it. My new pdoc after that (current for some years now) switched me to Geodon. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...